| Model Number |
5.5MM BC CORKSCREW FT W/ SUTURETAPE |
| Medical Device Problem Code |
Material Separation (1562)
| Health Effect - Clinical Code |
No Clinical Signs, Symptoms or Conditions (4582)
| Date of Event |
12/18/2023
Type of Reportable Event
Malfunction
Event or Problem Description
It was reported that during a shoulder surgery the anchor was faulty.There was no harm for patient, operator or third party reported.The surgery was finished successfully with a new device with the same part number.It was not necessary to switch the surgical technique or do a second surgery.Update nroe 04-jan-2024: further information revealed that when the anchor was implanted, the screw thread came loose when it was screwed in the bone.This faulty device was completely removed and replaced by an anchor of the same type.No consequences for the patient, apart from a loss of time and therefore a longer anesthesia time.
Additional Manufacturer Narrative
The contribution of the device to the reported event could not be determined as the device was not returned for evaluation.The root cause of the event could not be determined from the information available and without device evaluation.If the device becomes available for evaluation, a follow-up report will be submitted.
Additional Manufacturer Narrative
Complaint is confirmed.Visual inspection identified the threads of the tip of the corkscrew of the suture anchor, biocomposite¿ corkscrew® ft, vented 5.5 mm had broken.Functional testing was not performed due to the damage to the device.The most likely cause for the reported failure can be attributed to user error of the device due to improper bone preparation and/or prying/leveraging during use.